MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA ANESTHESIA CIRCUIT KIT FLEX 6; ANAESTHESIA BREATHING CIRCUIT, SINGLE-USE

DRÄGERWERK AG & CO. KGAA ANESTHESIA CIRCUIT KIT FLEX 6; ANAESTHESIA BREATHING CIRCUIT, SINGLE-USE
Model Number MP02744
Medical Device Problem Codes Material Disintegration (1177); Fracture (1260); Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still on-going.The results will be provided with a follow-up report.
 
Event or Problem Description
It was reported the breathing circuit broke at the flex point straight through the tubing.No injury reported.
 
Additional Manufacturer Narrative
The described error pattern could be confirmed based on the available information and based on the investigation of returned material from similar complaints.It was found that a crack in the flexible hose most likely caused by a mechanical force was the root cause.An internal test of the pull-off forces with sample parts revealed no deviations and all parts conformed to standards and specifications with regard to the pull-off forces.Functional tests were performed and it could be confirmed that the usage of certain hose holders or hose holder plates with a flat design can cause such cracks.It was confirmed that hose holders with a larger contact surface do not press into the individual folds as the flatter ones do, avoiding unfavorable application of force.Leakages due to cracks will be detected during the leakage test of the main device prior to use.In case such cracks form during use, leakage will occur.Depending on the size of the leakage and the selected ventilation pressure, the ventilator / anaesthesia device can compensate for this.If the leakage cannot be compensated, ventilators according to iso 80601-2-12 and anaesthesia devices according to iso 60601-2-13 will generate visual and audible alarms according to the set alarm limits.The detection of cracks is improved if the leakage test is only carried out after the extendable hose has been stretched to the required length.This is also described in the instructions for use.Nevertheless, the risk assessment performed determined an increased risk.In order to inform all customers of potentially affected breathing circuits about the unacceptable risk resulting from the situation, a field safety notice will be published in the course of a field safety corrective action in february 2025.
 
Event or Problem Description

Brand Name
ANESTHESIA CIRCUIT KIT FLEX 6
Common Device Name
ANAESTHESIA BREATHING CIRCUIT, SINGLE-USE
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23542
GM   23542
Manufacturer Contact
moislinger allee 53-55
lübeck 23542
4518822868
MDR Report Key20910941
Report Number9611500-2024-00563
Device Sequence Number8453971
Product Code OFP
UDI-Device Identifier04048675412137
UDI-Public(01)04048675412137
Combination Product (Y/N)N
PMA/510(K) Number
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMP02744
Device Lot Number6803.2405.14
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/18/2024
Supplement Date Received by Manufacturer01/31/2025
Initial Report FDA Received Date12/12/2024
Supplement Report FDA Received Date02/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown